Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 57, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 7, 2014, 5:20 PM CDT for Perry County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2014, 5:20 PM CDT (22:20 UTC)
- Expired
- Jun 7, 2014, 6:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Perry County, TN
The radar
The Ft Campbell radar (KHPX), 140 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 7, 4:44 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339
WUUS54 KOHX 072220
SVROHX
TNC135-072300-
/O.NEW.KOHX.SV.W.0057.140607T2220Z-140607T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT SAT JUN 7 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 600 PM CDT
* AT 516 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THE STORM WAS NEAR PARSONS...MOVING SOUTHEAST
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LINDEN AND MOUSETAIL LANDING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE.
TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SUNDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3573 8803 3560 8777 3547 8788 3546 8792
3549 8799 3553 8798 3561 8804 3569 8802
3572 8804
TIME...MOT...LOC 2219Z 303DEG 24KT 3567 8813
$$
FORECASTER:BOYD2 follow-up statements
703
WWUS54 KOHX 072229
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT SAT JUN 7 2014
TNC135-072300-
/O.CON.KOHX.SV.W.0057.000000T0000Z-140607T2300Z/
PERRY TN-
529 PM CDT SAT JUN 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN PERRY COUNTY...
AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
MOUSETAIL LANDING STATE PARK...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LINDEN AND MOUSETAIL LANDING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. THE SAFEST PLACE IS
INSIDE A STRONG BUILDING...BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3573 8803 3560 8777 3547 8788 3546 8792
3549 8799 3553 8798 3561 8804 3569 8802
3572 8804
TIME...MOT...LOC 2229Z 303DEG 24KT 3563 8806
$$
BOYD125
WWUS54 KOHX 072258 RRA
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CDT SAT JUN 7 2014
TNC135-072307-
/O.EXP.KOHX.SV.W.0057.000000T0000Z-140607T2300Z/
PERRY TN-
558 PM CDT SAT JUN 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERRY COUNTY WILL
EXPIRE AT 600 PM CDT...
THE STORM HAS WEAKENED BUT STILL COULD PRODUCE WIND GUSTS TO 40 MPH
AND PENNY SIZED HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR CENTRAL TENNESSEE.
LAT...LON 3573 8803 3560 8777 3547 8788 3546 8792
3549 8799 3553 8798 3561 8804 3569 8802
3572 8804
TIME...MOT...LOC 2257Z 303DEG 24KT 3557 8795
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:14 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 7, 5:14 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 514 PM CDT SAT JUN 7 2014 .UPDATE... UPDATED SUITE OF FORECAST PRODUCTS FOR TORNADO WATCH NUMBER 253. && .PREV DISCUSSION.../ISSUED 256 PM CDT SAT JUN 7 2014/ DISCUSSION... ..POSSIBLE SEVERE STORM POTENTIAL FOR LATE THIS AFTERNOON AND EVENING MAINLY FOR THE WEST HALF OF MIDDLE TN... LOW PRESSURE AND OLD CONVECTIVE SYSTEM OVER NE MISSOURI CONTINUES TO SPIN AND MOVE EASTWARD...PUSHING ITS WARM FRONT NORTHWARD THROUGH MIDDLE TN. DEWPOINTS SOUTH OF THIS BOUNDARY ARE IN THE LOW 70S ACROSS MIDDLE/SRN MIDDLE TN...CREATING SOUPY CONDITIONS ACROSS THE AREA. OUTFLOW BOUNDARY FROM THE SOUTHERN EDGE OF THE OLD CONVECTIVE COMPLEX IS HELPING TO REGENERATE STRONG STORMS IN FAR SRN IL AS WELL AS WRN TN IN THE WARM SECTOR...WELL AHEAD OF MORE DEVELOPMENT ALONG THE LAGGING COLD FRONT. THESE ARE QUICKLY APPROACHING THE AREA...AND THINK ONSET OVER OUR FAR WRN/NWRN CWA COULD BE AS EARLY AS 430 PM. BULK SHEAR VALUES RANGE FROM 4-50KTS...PLENTY FOR SOME SUPERCELLULAR DEVELOPMENT. SOUNDINGS ARE FAIRLY WET THOUGH...SO NOT REALLY EXPECTING HAIL TO BE A THREAT...SO THINKING THAT WET MICROBURSTS/DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS. THUS...A SEVERE T-STORM WATCH HAS BEEN ISSUED FOR THE WRN/NWRN PORTION OF THE AREA UNTIL 9PM. THINKING THE LINE OF STORMS NEAR PADUCAH WILL EXPAND AND THAT COULD BE THE MAIN FEATURE...APPROACHING I-65 BY 8PM ROUGHLY...AND MOVING QUICKLY SE ACROSS THE REST OF MIDDLE TN...SHOULD IT HOLD TOGETHER THAT LONG. HAVE HIGH CHC POPS EAST...AND LIKELY POPS IN AND AROUND THE WATCH AREA THROUGH THIS EVENING...TAPERING POPS QUICKLY AFTER MIDNIGHT. WITH ALL THE MOISTURE AROUND AND CALMING WINDS TOWARDS DAWN BEHIND THE FRONTAL BOUNDARY...COULD HAVE PATCHY DENSE FOG TOWARDS MORNING. MENTIONED PATCHY FOG IN THE FORECAST FOR NOW. THEREAFTER...WE MAY GET A BREAK IN MOST OF THE PRECIPITATION FOR SUNDAY BEFORE AN UPPER LOW DEVELOPS OVER THE PLAINS LATE TOMORROW. THIS WILL BRING SEVERAL ROUNDS OF SHOWERS AND STORMS...MAINLY FROM MONDAY THROUGH WEDNESDAY AS IT SLOWLY MOVES TOWARDS THE GREAT LAKES BY THURSDAY. TUESDAY LOOKS LIKE THE BEST CHANCE FOR STORMS...WHERE SOME COULD BE SEVERE WITH HAIL AND HIGH WINDS BEING THE MAIN THREATS. ANOTHER SYSTEM/COLD FRONT APPROACHES THE AREA FRIDAY...QUICKLY ON THE HEELS OF THE MID-WEEK SYSTEM. HAVE EXTENDING POPS THROUGH THE REST OF THE FORECAST PERIOD AS A RESULT. HOWEVER BY THEN...THE UPPER LEVEL RIDGE OVER THE PLAINS SHOULD START TO MAKE SOME HEADWAY AND HOPEFULLY START TO BRING AN END TO OUR STORMY PATTERN. WENT BELOW GUIDANCE IN TEMPS GIVEN THE AMPLE RAIN CHANCES. THROUGH ALL OF NEXT WEEK...WITH SEVERAL ROUNDS OF SHOWERS AND STORMS CONTINUING IN A MOIST AIRMASS...AMPLE RAINFALL COULD LEAD TO FLASH FLOODING IN SOME AREAS...DEPENDING ON WHERE THE CONVECTIVE COMPLEXES TRAVEL OR WHERE THUNDERSTORMS TRAIN OVER THE SAME AREAS. THOUGH WE CAN PINPOINT AN AREA WITH A WATCH...STAY ABREAST OF THE POTENTIAL FOR HEAVY RAIN/FLOODING THROUGHOUT THE NEXT SEVERAL DAYS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jun 7, 10:32 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED WORDING NATIONAL WEATHER SERVICE NASHVILLE TN 1032 AM CDT SAT JUN 7 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-081015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1032 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT ALONG AND WEST OF I-65. AN APPROACHING UPPER LEVEL STORM SYSTEM IS EXPECTED TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM LATE THIS AFTERNOON INTO TONIGHT. A FEW STORMS MAY BE SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN A THREAT WITH ANY SLOW MOVING OR PERSISTENT STORMS...AND SOME FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK. SOME STORMS COULD BE STRONG WITH GUSTY WINDS OR HAIL...ESPECIALLY TUESDAY INTO TUESDAY NIGHT AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH ANY SLOW MOVING OR PERSISTENT SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
In the hours before
Local storm report, Jun 7, 3:43 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 5 W CENTERVILLE 35.79N 87.54W
06/05/2014 HICKMAN TN EMERGENCY MNGR
*** 1 FATAL *** VEHICLE SWEPT OFF ROAD NEAR BEAVER
CREEK DAM IN CENTERVILLE. 1 FATALITY
&&
EVENT NUMBER OHX1400389
11Special weather statement, Jun 7, 5:02 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT SAT JUN 7 2014
TNZ005-006-023>025-056>058-093-094-072245-
DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-MONTGOMERY-PERRY-
STEWART-WAYNE-
502 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HOUSTON...
HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART AND WAYNE
COUNTIES...
AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG TO SEVERE THUNDERSTORMS APPROACHING THE TENNESSEE RIVER.
THESE STORMS WILL BE CROSSING THE RIVER SHORTLY AND INTO WESTERN
MIDDLE TENNESSEE. ONE SEVERE STORM IS CURRENTLY MOVING THROUGH
STEWART COUNTY AT THIS TIME.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3667 8786 3664 8784 3665 8743 3500 8746
3500 8798 3529 8799 3530 8802 3539 8803
3541 8798 3546 8805 3549 8799 3553 8798
3561 8804 3572 8804 3591 8793 3598 8803
3617 8793 3631 8796 3644 8806 3668 8807
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:49 PM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Jun 7, 12:16 AM CDT | Special Weather Statement | OHX | Humphreys | 59 min |
| Jun 7, 2:10 AM CDT | Areal Flood Advisory | OHX | Dickson | 110 min |
| Jun 7, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 51 min |
| Jun 7, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 36 min |
| Jun 7, 5:02 PM CDT | Special Weather Statement | OHX | Hickman, Houston, Humphreys, Lewis, Perry, Stewart and 1 more | 43 min |
| Jun 7, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery | 34 min |
| Jun 7, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 31 min |
| Jun 7, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 56 min |
| Jun 7, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 23 min |
| Jun 7, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys | 35 min |
| Jun 7, 6:13 PM CDT | Special Weather Statement | OHX | Perry | 32 min |
| Jun 7, 6:24 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Humphreys, Williamson, Wilson | 66 min |
| Jun 7, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 25 min |
| Jun 7, 6:51 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.